MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/60/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/60/130; PERIPHERAL DILATATION CATHETER
Model Number 357499
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-18 balloon catheter was selected for the treatment of a severe calcified lesion in the mid sfa.When inflating the balloon, the balloon could not hold pressure.The physician had the impression that there is a hole in the balloon.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed a fine jet of water in the medial balloon part when applying a pressure.The microscopic analysis of the balloon surface showed a microscopic leakage and scratches on the balloon surface nearby the damage site.It seems likely that the damage of the balloon surface was caused by a hard, sharp-edged object pressing against the balloon from the outside.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the patients anatomy.

Brand Name
PASSEO-18 5/60/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9553177
Report Number1028232-2020-00066
Device Sequence Number14303645
Product Code LIT
UDI-Device Identifier07640119559100
UDI-Public07640119559100
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number357499
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03185095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1